Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 36, NWS San Angelo, TX

March 25, 2000Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2000, 5:39 PM CST for Throckmorton County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2000, 5:39 PM CST (23:39 UTC)
Expired
Mar 25, 2000, 6:45 PM CST
In force
66 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Throckmorton County, TX

What was reported inside it

TimeReportWhereRemark
Mar 25, 5:55 PM CSTHail 1Throckmorton, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 3:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 252340
SVRSJT
TXC447-260045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CST

* AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF THROCKMORTON...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THROCKMORTON AT 605 PM CST

HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AjWAY 
FROM WINDOWS.

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 25, 3:00 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CST SAT MAR 25 2000

WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR
CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL
RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS
SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20.
BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE
UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL
CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS
CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7
EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A
DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING.
LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE
HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE
AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT
ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW
AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR
LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS
PER WATCH ISSUANCE.
OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE
10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE
BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS
OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER
IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND
LOWER THICKNESSES INFILTRATE THE REGION.
NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS
ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO
MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO
AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR
TUESDAY AND WEDNESDAY.

PRELIMS...

ABI 059/084/052/078 2100
SJT 058/088/052/083 1-00
JCT 059/089/051/084 1-00

.SJT...NONE.

21
N

In the hours before

Special weather statement, Mar 25, 2:30 PM CST, 3 hours 9 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-260000-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CST SAT MAR 25 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A BARNHART
TO MASON LINE THROUGH TONIGHT...

A WEAK STATIONARY FRONT NEAR INTERSTATE 20 WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED SOUTH OF THE FRONT...INTO THE
CONCHO VALLEY AND HEARTLAND...BUT THESE THUNDERSTORMS ARE EXPECTED TO
BE MORE LIMITED IN COVERAGE. INSTABILITY AND WINDS ALOFT WILL BE
SUFFICIENTLY STRONG TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVER
WEST CENTRAL TEXAS THROUGH LATE TONIGHT. THE PRIMARY THREAT WILL BE
LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSA}T.

14
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:31 PM CSTSevere Thunderstorm WarningSJTColeman29 min
Mar 25, 4:56 PM CSTSevere Thunderstorm WarningSJTHaskell49 min
Mar 25, 5:23 PM CSTSevere Thunderstorm WarningSJTMcCulloch52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.